Alert archive / Arkansas / Tornado Warnings in 2014
Tornado Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 3, 2014, 7:33 PM CDT for 4 counties in Arkansas. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 7:33 PM CDT (00:33 UTC)
- Expired
- Apr 3, 2014, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Baxter County, AR, Marion County, AR, Newton County, AR, Searcy County, AR
The radar
The Little Rock radar (KLZK), 123 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:00 PM CDT | HAIL 1 | 1 S Marshall, AR | QUARTER SIZED HAIL IN MARSHALL. |
| Apr 3, 8:00 PM CDT | HAIL 2 | Marshall, AR | TWO INCH HAIL MEASURED IN MARSHALL. |
| Apr 3, 8:00 PM CDT | HAIL 3 | Marshall, AR | |
| Apr 3, 8:15 PM CDT | HAIL 2.5 | Big Flat, AR | HAIL WAS ALMOST TO THE SIZE OF TENNIS BALLS AT BIG FLAT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955
WFUS54 KLZK 040033
TORLZK
ARC005-089-101-129-040115-
/O.NEW.KLZK.TO.W.0002.140404T0033Z-140404T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHEASTERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHEASTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTH CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 815 PM CDT
* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED NEAR MOORE...OR 20 MILES SOUTHWEST OF MARSHALL.
DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
MARSHALL... ZACK... WITTS SPRING...
MOORE... MAUMEE... MARSENA...
LOWER BUFFALO WILDERNESS AREA... IMO...
EVENING STAR... BOHANNON... SNOWBALL...
SILVER HILL... RICHLAND CREEK CAMPGROUND...
PELSOR... MULL... MORNING STAR...
MAUMEE CROSSING... LONE PINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3598 9233 3597 9235 3598 9241 3594 9242
3572 9287 3573 9306 3574 9307 3616 9250
TIME...MOT...LOC 0033Z 234DEG 38KT 3576 9293
$$
462 follow-up statements
049
WWUS54 KLZK 040046
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT THU APR 3 2014
ARC101-040055-
/O.CAN.KLZK.TO.W.0002.000000T0000Z-140404T0115Z/
NEWTON AR-
746 PM CDT THU APR 3 2014
...THE TORNADO WARNING FOR SOUTHEASTERN NEWTON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED INTO SEARCY COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR MUCH OF ARKANSAS.
&&
LAT...LON 3598 9233 3597 9235 3598 9241 3594 9242
3574 9282 3584 9291 3616 9250
TIME...MOT...LOC 0045Z 234DEG 38KT 3583 9280
$$
ARC005-089-129-040115-
/O.CON.KLZK.TO.W.0002.000000T0000Z-140404T0115Z/
BAXTER AR-MARION AR-SEARCY AR-
746 PM CDT THU APR 3 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SEARCY...SOUTHEASTERN
MARION AND SOUTH CENTRAL BAXTER COUNTIES UNTIL 815 PM CDT...
AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 2 MILES NORTHWEST OF BOHANNON...OR 11
MILES SOUTHWEST OF MARSHALL...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
MARSHALL... ZACK... MARSENA...
IMO... EVENING STAR... BOHANNON...
SNOWBALL... MULL... MORNING STAR...
MAUMEE CROSSING... LONE PINE... LANDIS...
HARRIET... COZAHOME... CANAAN...
BUFFALO RIVER STATE PARK... BIG FLAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR ARKANSAS.
LAT...LON 3598 9233 3597 9235 3598 9241 3594 9242
3574 9282 3584 9291 3616 9250
TIME...MOT...LOC 0045Z 234DEG 38KT 3583 9280
$$
46877
WWUS54 KLZK 040054
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
754 PM CDT THU APR 3 2014
ARC005-089-129-040115-
/O.CON.KLZK.TO.W.0002.000000T0000Z-140404T0115Z/
BAXTER AR-MARION AR-SEARCY AR-
754 PM CDT THU APR 3 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SEARCY...EXTREME
SOUTHEASTERN MARION AND SOUTH CENTRAL BAXTER COUNTIES UNTIL 815 PM
CDT...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 5 MILES EAST OF MARSENA...OR 5 MILES
SOUTHWEST OF MARSHALL...MOVING NORTHEAST AT 45 MPH. IN ADDITION TO
THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
MARSHALL... ZACK... MARSENA...
LOWER BUFFALO WILDERNESS AREA... EVENING STAR...
MORNING STAR... LONE PINE... HARRIET...
COZAHOME... CANAAN... BIG FLAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR ARKANSAS.
LAT...LON 3598 9233 3597 9235 3598 9241 3594 9242
3581 9277 3588 9282 3613 9247
TIME...MOT...LOC 0054Z 238DEG 45KT 3590 9268
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 3, 5:13 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 3, 5:13 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 513 PM CDT THU APR 3 2014 .UPDATE... FORECAST UPDATED FOR NEW TORNADO WATCH 53. THIS IS IN EFFECT THROUGH MIDNIGHT CDT. && .PREV DISCUSSION... /ISSUED 240 PM CDT THU APR 3 2014/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT WIDESPREAD CONVECTION EXPECTED DURING THE OVERNIGHT HOURS AS VIGOROUS UPPER TROUGH MOVES NORTHEAST OUT OF THE CENTRAL HIGH PLAINS....TAKING ON A SLIGHT NEGATIVE TILT AS IT DOES. FEATURE CLEARLY VISIBLE ON MOISTURE CHANNEL IMAGERY AT THIS TIME. AS TROUGH LIFTS THROUGH...ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE STATE OVERNIGHT WITH STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN ADVANCE OF AND ALONG THE BOUNDARY. ALL MODES OF SEVERE WEATHER WILL REMAIN POSSIBLE BUT STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. COME FRIDAY MORNING...AFOREMENTIONED UPPER TROUGH WILL BE LOCATED OVER THE UPPER MID WEST WITH THE SURFACE LOW MOVING THROUGH THE GREAT LAKES STATES. MODELS ALL HAVE THE ATTENDANT COLD FRONT EXTENDING ALONG THE MISSISSIPPI RIVER TO THE GULF COAST BY THAT TIME WITH HIGH PRESSURE BUILDING IN FROM THE WEST. HIGH WILL BRING A DRIER AND COOLER AIR MASS TO THE REGION THROUGH MID DAY SATURDAY WHEN THE HIGH BEGINS TO RETREAT TO THE EAST. FRONT WILL BEGIN TO LIFT BACK TO THE NORTH A EARLY AS SATURDAY AFTERNOON AS NEXT TROUGH MOVES INTO THE DESERT SOUTHWEST. MOISTURE WILL BE ON THE INCREASE ONCE AGAIN AS OVERRUNNING PATTERN COMMENCES. LOW PRESSURE EXPECTED TO DEVELOP ON THE BOUNDARY AS MOVE OFF TO THE EAST WITH PRECIPITATION BECOMING WIDESPREAD LATE SUNDAY THROUGH EARLY MONDAY. DRY SLOTTING WILL LOWER PRECIPITATION CHANCES OVER THE SOUTH AND EAST SUNDAY NIGHT BUT PRECIPITATION EXPECTED TO CONTINUE OVER THE NORTH THROUGH THE END OF THE PERIOD AS UPPER TROUGH MOVES INTO THE NATIONS MID SECTION. OVERALL THE MAV/MEX NUMBERS/TRENDS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. MID TERM...MONDAY THROUGH TUESDAY LARGE UPPER TROUGH OVER THE REGION WILL BRING SEVERAL DISTURBANCES THROUGH THE FLOW. THIS WILL KEEP RAIN CHANCES ACROSS THE STATE FOR MONDAY...AND ACROSS THE EAST TUESDAY. TEMPERATURES WILL REMAIN BELOW NORMAL DUE TO CLOUD COVER AND RAINFALL. LONG TERM...WEDNESDAY THROUGH THURSDAY AFTER THE SYSTEM ON TUESDAY PULLS AWAY TO THE EAST...UPPER LEVEL RIDGING WILL BUILD INTO THE WESTERN CONUS. TEMPERATURES WILL BE COOLER ON WEDNESDAY...WITH NORTHERLY WINDS IN PLACE AT THE SURFACE. A WARMING TREND WILL BEGIN LATE IN THE PERIOD AS SURFACE HIGH PRESSURE ACROSS THE SOUTHEAST U.S. BRINGS SOUTHERLY FLOW BACK TO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 52 64 39 63 / 80 0 0 10 CAMDEN AR 55 71 43 68 / 80 10 0 10 HARRISON AR 45 59 34 62 / 80 0 0 10 HOT SPRINGS AR 51 68 41 66 / 80 0 0 10 LITTLE ROCK AR 53 68 42 66 / 80 10 0 10 MONTICELLO AR 58 72 45 67 / 80 10 0 10 MOUNT IDA AR 50 67 40 66 / 80 0 0 10 MOUNTAIN HOME AR 48 60 35 62 / 80 0 0 10 NEWPORT AR 53 65 40 63 / 80 0 0 10 PINE BLUFF AR 56 70 44 67 / 80 10 0 10 RUSSELLVILLE AR 49 63 39 64 / 80 0 0 10 SEARCY AR 53 66 41 64 / 80 10 0 10 STUTTGART AR 55 69 43 65 / 80 10 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && 51
Hazardous weather outlook, Apr 3, 4:00 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT THU APR 3 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-040845- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 400 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT A STRONG STORM SYSTEM CONTINUES TO TRACK ACROSS THE NATIONS MID SECTION AT THIS TIME. THE ASSOCIATED COLD FRONT...CURRENTLY OVER THE EASTERN HALF OF OKLAHOMA...WILL DRAG A COLD FRONT INTO AND EVENTUALLY THROUGH THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS FRONT AND SOME STORMS ARE EXPECTED TO BE SEVERE WITH LARGE HAIL...GUSTY WINDS AND ISOLATED TORNADOES. THIS LINE OF STRONG STORMS IS EXPECTED TO GET INTO WESTERN ARKANSAS EARLY THIS EVENING AND REACH CENTRAL SECTIONS OF THE STATE SEVERAL HOURS LATER. THE FRONT WILL REACH EASTERN ARKANSAS DURING THE OVERNIGHT HOURS. AS FAR AS RAINFALL...HALF INCH TO INCH AND A HALF TOTALS ARE IN THE FORECAST. PARTS OF THE SOUTHWEST COULD GET LESS...WITH POTENTIALLY MORE ACROSS THE NORTHEAST. GUSTY WINDS WILL BE SEEN AS WELL TODAY...A LAKE WIND ADVISORY IS IN EFFECT FOR MUCH OF THE STATE AS WINDS ARE EXPECTED TO BE OUT OF THE SOUTH AT 15 TO 20 MPH WITH GUSTS ABOVE 30 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM WILL IMPACT THE REGION SUNDAY AND MONDAY...WITH MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. COOLER AIR WILL BE PULLED IN ON THE BACKSIDE OF THE SYSTEM WHICH WILL BRING A FEW COLD MORNINGS TO AT LEAST NORTHERN PARTS OF THE STATE DURING THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY WITH SEVERE WEATHER EXPECTED ACROSS MUCH OF ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 226/56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:30 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Newton, Searcy | 45 min |
| Apr 3, 8:03 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Stone | 42 min |
| Apr 3, 8:16 PM CDT | Tornado Warning | LZK | Baxter, Izard, Stone | 44 min |
| Apr 3, 8:43 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 47 min |
| Apr 3, 10:15 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 45 min |
| Apr 3, 11:35 PM CDT | Special Weather Statement | LZK | Garland, Hot Spring | 45 min |
| Apr 3, 11:44 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 46 min |
| Apr 4, 12:07 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 1 more | 53 min |
| Apr 4, 12:09 AM CDT | Special Weather Statement | LZK | Pulaski, Saline | 26 min |
| Apr 4, 12:17 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope, Van Buren | 43 min |
| Apr 4, 12:22 AM CDT | Tornado Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 23 min |
| Apr 4, 12:26 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Lincoln and 1 more | 49 min |
| Apr 4, 12:42 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 48 min |
| Apr 4, 12:49 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Dallas, Desha, Grant, Jefferson and 1 more | 56 min |
| Apr 4, 12:54 AM CDT | Special Weather Statement | LZK | Cleburne | 31 min |
| Apr 4, 1:16 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew, Lincoln | 44 min |
| Apr 4, 1:27 AM CDT | Special Weather Statement | LZK | Independence, Jackson, White, Woodruff | 28 min |
| Apr 4, 1:29 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Lincoln, Monroe | 46 min |
| Apr 4, 4:24 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 14 hr |
Nearby
Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.